Alabama, 2009Damaging Wind in Alabama, June 11, 2009
June 11, 2009 · NWS HUN · 1 event in 1 county or zone
A mesoscale convective system (MCS) tracked east through the Tennessee Valley. The center of this system tracked through southern Tennessee, while an associated squall line produced damaging thunderstorm winds in Marshall County Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system (MCS) tracked east through the Tennessee Valley. The center of this system tracked through southern Tennessee, while an associated squall line produced damaging thunderstorm winds in Marshall County Alabama. Trees and power lines were knocked down in several communities throughout the southern portion of the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 11, 8:22 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 11, 8:22 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
922 AM CDT THU JUN 11 2009
.MESOSCALE UPDATE...MCV CURRENTLY ROTATING ACROSS SRN/MIDDLE TN
WITH A WELL-DEFINED LINE OF THUNDERSTORMS EXTENDING ALONG THE I-65
CORRIDOR. LATEST LAPS ANALYSIS SHOWING SBCAPE APPROACHING 2000 J/KG
ALREADY WITHIN THETA-E RIDGE AXIS DRAPED ACROSS NORTH CENTRAL AL AND
MIDDLE TN...WHERE STORMS ARE RAPIDLY INTENSIFYING. THE SOUTHERN
EXTENT OF THE LINE GOES BACK INTO WINSTON/CULLMAN COUNTY WHERE A
ROGUE STORM IS MAINTAINING ITS STRENGTH OVER THE PAST SEVERAL VOLUME
SCANS. WILL WATCH TO SEE IF LINE FILLS IN ACROSS NRN AL OVER THE
NEXT COUPLE HOURS.
A SEVERE THUNDERSTORM WATCH /374/ IS IN EFFECT UNTIL 200 PM CDT
FOR THE SRN TN COUNTIES HOWEVER...THE SEVERE THREAT COULD STRETCH
FARTHER SOUTH ACROSS NORTH CENTRAL/NORTHEAST ALABAMA THROUGH MIDDAY.
WILL CONTINUE TO MONITOR CLOSELY LINE OF STORMS CURRENTLY SPLITTING
THE FORECAST AREA. PRIMARY THREATS WITH STORMS WILL BE LARGE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. NADLER.83
&&
.AVIATION /UPDATE FROM 12Z TAFS/...
IT APPEARS CONVG ZONE ASSOCIATED WITH MCV WILL SHIFT EAST OF KHSV BY
15-16Z...WITH THE THREAT FOR SVR TSTMS DIMINISHING /AT LEAST FOR THIS
MORNING/ AT THE TERMINALS. THERE ARE -SHRA ACROSS NW AL BUT NOTHING
INTENSIFYING ATTM. CONVECTION SHOULD REDEVELOP THIS AFTERNOON...BUT
DUE TO COVERAGE/TIMING UNCERTANTIES...WILL LEAVE AS VCTS FOR NOW.
ANOTHER THUNDERSTORM COMPLEX MAY SNEAK INTO THE TENNESSEE VALLEY
TONIGHT...BUT GIVEN VERY LOW CONFIDENCE IN DETAILS...WILL CARRY
PREVAILING VFR CIGS TONIGHT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
MESO UPDATE...DJN
AVIATION...JLL
Hazardous weather outlook, Jun 11, 7:59 AM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
859 AM CDT THU JUN 11 2009
ALZ001>010-016-TNZ076-096-097-111930-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
859 AM CDT THU JUN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY OVER SOUTHERN
MIDDLE TENNESSEE...AS A DEVELOPING THUNDERSTORM COMPLEX PUSHES
EAST. SOME STORMS COULD BE STRONG TO SEVERE...PRODUCING DAMAGING
WINDS AND LARGE HAIL.
OTHERWISE...ISOLATED TO SCATTERED STRONG STORMS WILL BE POSSIBLE
ACROSS NORTHERN ALABAMA...WITH SMALL HAIL AND GUSTY WINDS THE
PRIMARY THREATS.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AS A WARM AND MOIST AIRMASS CONTINUES TO INTERACT WITH A STALLED
FRONTAL BOUNDARY JUST NORTH OF THE TENNESSEE VALLEY. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE...WITH GUSTY WINDS AND HAIL.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH AT LEAST
SATURDAY AS A SERIES OF UPPER LEVEL DISTURBANCES IMPACT THE AREA.
SOME STORMS ON FRIDAY COULD BE STRONG TO SEVERE...CAPABLE OF HAIL
AND GUSTY WINDS...IN ADDITION TO LOCALLY HEAVY RAINFALL. SHOWERS
AND THUNDERSTORMS WILL LINGER THROUGH EARLY NEXT WEEK UNTIL A COLD
FRONT MOVES THROUGH THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS LIKELY TODAY...ESPECIALLY OVER SOUTHERN MIDDLE TENNESSEE.
20
In the hours before
Special weather statement, Jun 11, 7:52 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
852 AM CDT THU JUN 11 2009
TNZ076-096-111430-
LINCOLN-MOORE-
852 AM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 930
AM CDT...
AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF PULASKI...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCBURG.
BOONSHILL.
HARMS.
HOWELL...PETERSBURG.
BELLEVILLE...CHESTNUT RIDGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, Jun 11, 7:55 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 AM CDT THU JUN 11 2009
ALZ007-016-111445-
CULLMAN-MORGAN-
855 AM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MORGAN COUNTIES UNTIL
945 AM CDT...
AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ADDISON...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CRANE HILL.
JONES CHAPEL.
BATTLEGROUND...LOGAN.
WEST POINT.
BALDWIN.
SOUTH VINEMONT...LACON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, Jun 11, 8:28 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
928 AM CDT THU JUN 11 2009
TNZ076-096-111500-
LINCOLN-MOORE-
928 AM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL
1000 AM CDT...
AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTNUT RIDGE...OR 7 MILES NORTHWEST OF
LYNCHBURG...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LYNCHBURG.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, Jun 11, 8:43 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
943 AM CDT THU JUN 11 2009
ALZ007-008-016-111530-
CULLMAN-MARSHALL-MORGAN-
943 AM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ALERT FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 1030 AM CDT...
AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRVIEW...OR 9 MILES NORTHEAST OF
CULLMAN...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BAILEYTON.
JOPPA.
ARAB...EDDY.
HYATT.
HIGH POINT...MOUNTAIN VIEW.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, Jun 11, 9:32 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1032 AM CDT THU JUN 11 2009
ALZ008-010-111600-
DE KALB-MARSHALL-
1032 AM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ALERT FOR DEKALB AND MARSHALL COUNTIES UNTIL
1100 AM CDT...
AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS CITY TO
ALBERTVILLE TO HIGH POINT TO DOUGLAS...MOVING EAST 30 TO 35 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WHITON...PAINTER.
LATHAMVILLE...CHIGGER HILL.
SKIRUM...RODENTOWN.
SHILOH...RAINSVILLE.
COLLINSVILLE...LEBANON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Thunderstorm Wind, Marshall
- When
- June 11, 9:51 AM CST to 10:37 AM CST
- Where
- Marshall County, Arab to 3.57 mi ESE of Boaz
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 34.320, -86.500
Thunderstorm winds uprooted trees, snapped power lines and power poles in several areas of southern Marshall County, including the communities of Boaz and Sardis City, including along U.S. Highway 431 and Alabama Highway 205. Other trees were knocked down on Church and Gamble Streets in Sardis City. In Boaz, trees were knocked down on Collier, Bassett and Davis Streets, and Summerville Road and Alabama Highway 205. In Albertville, a tree was knocked down into a home on Oak Street causing significant damage. Times were estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, June 11, 20091 death · 15 injured · 1 event
- Flash Flooding and Hail in Texas, June 11, 20095 injured · $12 million · 1.75 in hail · 27 events
- Lightning Strike and Heavy Rain in Indiana, June 11, 20091 death · 2 injured · 2 events
- Lightning Strike in Florida, June 11, 20091 death · 1 injured · 1 event
- Flood and Hail in Kansas, June 11 to 12, 2009$1.9 million · 3 in hail · 50 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$425,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$615,000 · 82 kt wind · 22 events
- Tornadoes and Hail in Texas, June 11 to 13, 2009$120,000 · EF1 · 24 events
- Hail and Damaging Winds in South Carolina, June 11 to 12, 2009$720,000 · 60 kt wind · 9 events
- Flash Flooding and Hail in Texas, June 11, 20091 injured · $186,000 · 4.5 in hail · 25 events
- Flash Flooding and Flooding in Kentucky, June 11, 2009$141,000 · 60 kt wind · 34 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2009$170,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164536.